Jump to content
Sign in to follow this  
Inbetween

Question For Long Term Users Of Zoloft

Recommended Posts

My question is for those who have taken Zoloft for 6+ months.

Did you have side effects that didn't go away within 4-6 weeks, but eventually did?

I ask because I am now starting my 7th week on Zoloft 100mg and I am still having little appetite and feel wired most of the day shaky, heart beating hard, can't sleep if I am tired. Feels like I drank a lot of coffee, but I haven't. My wife says she sees me spike a few hours after taking it at 8am.

Thanks. I'm trying to decide if I should ask my doc to try another med or not. If there is hope that this will subside eventually, I would rather not go through 2 more months of startup hell.

Share this post


Link to post
Share on other sites

Hi Inbetween,

When I was on Zoloft ( sertraline ) for a little over 6 months, all of my side effects were over, the extreme tiredness, the increased anxiety. The one side effect that remained was my increased appetite. My new medication is doing the same thing to me, eating everything in sight. I can live with this because I am a thin man and could use some weight. Did you have decreased appetite with any of your past anti-depressant use?

Share this post


Link to post
Share on other sites

Neither Paxil nor Celexa made me agitated, and I feel like all of the side effects that went away did within the first 6 weeks, but it is hard to recall those times. So I guess my big concern is if these side effects still could go away in the next 2-4 or more weeks.

I was able to eat fine on both once my depression subsided. Depression makes it so I don't have an appetite, and my body rejects solid food. The kicker is that was pretty constant all day, every day until the depression subsided. Currently, I wake and have no appetite until late PM.

Edited by Inbetween

Share this post


Link to post
Share on other sites

The side effects could go away in a few weeks. Since your doctor started you at a higher dose of 100mg, you could ask to try 50mg and see if you still have reduced appetite with this dose. But if you continue having reduced appetite from Zoloft in the long term, then a medication change may be in order. Try to get through the next couple of weeks before you decide to switch medications or not.

Share this post


Link to post
Share on other sites

I have been taking Zoloft for over 2 years now. It did take my body quite a while to adjust to taking the meds, but they did eventually taper off. I struggled with shakes, some excitement, lack of appetite, as well as ED for a few months, but I do feel like it was worth it in the long run.

It was not necessarily a cure, but this medication definitely helps me gain some control over my episodes and general depression/anxiety.

Share this post


Link to post
Share on other sites

I forgot to update- My meds were changed, and I dropped the Mirtazapine I was also taking, and most of the 'side effects' went away. It seems that they were more to do with taking too much AD and not startup. I hope the ED is better on Zoloft than it was on Celexa (kinda worked) and Paxil (impotent!)

Share this post


Link to post
Share on other sites

I'm glad you got that much figured out! As time goes on, you'll figure out what works best for you. I just wish that they could figure it out faster!

Best of luck.

Sent from my SAMSUNG-SGH-I747 using Tapatalk

Share this post


Link to post
Share on other sites

I have been taking Zoloft for over 2 years now. It did take my body quite a while to adjust to taking the meds, but they did eventually taper off. I struggled with shakes, some excitement, lack of appetite, as well as ED for a few months, but I do feel like it was worth it in the long run.

It was not necessarily a cure, but this medication definitely helps me gain some control over my episodes and general depression/anxiety.

When you said "quite a while" how long did you mean?

Thank you so much, Im having a rough time and your experience is valued. Im just a shakey, wired mess right now. It feels like I drank a bunch of coffee.

Share this post


Link to post
Share on other sites

Mine was only for maybe a month.

What other medications are you on? My doctor threw in a mood stabalizer on top of the zoloft for me when it wasn't doing the trick on its own.

No problem! I enjoy being able to discuss the subject openly

Share this post


Link to post
Share on other sites

150mg Zoloft in the AM

50-100mg Trazodone at night for sleep

.5 Ativan prn; I've been needing it most days in the past10 days since the Zoloft dose increase. I was taking in the AM when I woke after 6 hours of sleep with this anxiety/wired/heart beating hard thing. I have bene taking it at nighttime and now I get 8+ hours sleep, but I still wake feeling wired.

Until 2 weeks ago, I was on 100mg Zoloft and 45mg Mirtazipine. That really eff'd me up, either taking them together or just the Mirt.

My depression is gone, my appetite is back, the anxiety seems to be gone, other than this jittery, wired, pounding heart thing, which I think is a SE of Zoloft. Also, only 6 hours sleep w/o the ativan, even on 100mg Trazodone. I had taken 50mg trazadone of over a decade and it always game me 8 hours sleep.

Share this post


Link to post
Share on other sites

I have been doing some research on the heart pounding/wired feeling symptom.

A lot of people and medical sites say that it is common and goes away! I might still express the concern to your doctor if it is worrisome to you, but I imagine it will pass with the other symptoms!

Share this post


Link to post
Share on other sites

Thanks! I read through my journal, since the end of February when I first got on zoloft, and it seems that I have had this morning heart pounding ever since, except for a few days after I raised a med. I am wondering if this is still lingering anxiety illness and not the side effect of Zoloft.

Share this post


Link to post
Share on other sites

When I first started taking Zoloft, I had different side effects. I was groggy and wired feeling at the same time and unusually hungry most of the time. I called myself a Zoloft Zombie with the munchies. It took it about a year to taper off. I no longer feel the grogginess and wired at the same time feeling when taking it. I find that taking Zoloft in the morning helped a lot with that.

For the increased apettite, I have had to learn to tell the difference between when my stomach is just making noises and when it is really hungry. I'm slowly losing the 20 pounds I picked up in the years of taking Zoloft. I'm surprised to read others have less of an apettite on Zoloft. It has made me ravenous, or made my stomach think it is, at least.

I'm not sure if your side effects would behave differently or not. I just know my side effects took about a year to taper off and get better. If your side effects are really bad, maybe you could ask your doctor if there is something you can take for the side effects. I know doctors will put a person on two medications at once sometimes.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...